Alert archive / Tennessee / Wind Advisories in 2016

Wind Advisory 5, NWS Morristown, TN

February 19, 2016Campbell County, Morgan County, Scott County, Tennessee

NWS Morristown, TN issued this wind advisory at Feb 19, 2016, 3:31 AM EST for Campbell County, Morgan County, Scott County, Tennessee. It took effect at Feb 19, 2016, 9:00 AM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2016, 3:31 AM EST (08:31 UTC)
In effect from
Feb 19, 2016, 9:00 AM EST
Expired
Feb 19, 2016, 7:00 PM EST
In force
10 hr
Issued by
NWS Morristown, TN

Counties Campbell County, TN, Morgan County, TN, Scott County, TN

The radar

The Knoxville radar (KMRX), 94 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.5 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2016-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2016-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2259 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
333 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

729 
WWUS74 KMRX 190831
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
331 AM EST FRI FEB 19 2016

...BREEZY WINDS EXPECTED OVER PARTS OF THE CUMBERLAND PLATEAU
TODAY....

.A STRONG LOW LEVEL JET OF WIND WILL MOVE NEAR THE AREA TODAY
BEFORE EXITING TO THE NORTHEAST THIS EVENING. THIS SYSTEM WILL
BRING BREEZY WINDS TO PARTS OF THE CUMBERLAND PLATEAU DURING MOST
OF THE DAYLIGHT HOURS TODAY.

TNZ012-013-035-200000-
/O.NEW.KMRX.WI.Y.0005.160219T1400Z-160220T0000Z/
SCOTT TN-CAMPBELL-MORGAN-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...WARTBURG
331 AM EST FRI FEB 19 2016

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EST
THIS EVENING. 

* EVENT...SOUTH TO SOUTHWEST WINDS OF UP TO AROUND 25 MILES PER
  HOUR WITH HIGHER GUSTS ARE POSSIBLE AT TIMES.

* TIMING...THIS MORNING THROUGH THIS EVENING.

* IMPACTS...DRIVING MAY BE DIFFICULT IN CROSS WINDS...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. SMALL BRANCHES AND SOME WEAKER TREES
  MAY BE DOWNED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Feb 19, 12:39 AM EST, 2 hours 52 minutes earlier.

Area forecast discussion, Feb 19, 12:39 AM EST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1239 AM EST FRI FEB 19 2016

.AVIATION...
VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. MOSTLY CLEAR SKIES
AND A FEW HIGH CLOUDS WILL BE PRESENT OVERNIGHT. MID LEVEL CLOUDS
MOVE IN LATE TOMORROW AS ANOTHER SYSTEM APPROACHES THE AREA.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

ABM
Hazardous weather outlook, Feb 18, 4:46 AM EST, 22 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
446 AM EST THU FEB 18 2016

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-191000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
446 AM EST THU FEB 18 2016 /346 AM CST THU FEB 18 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Tennessee, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.